Alert archive / Florida / Tornado Warnings in 2006

Tornado Warning 32, NWS Tallahassee, FL

November 7, 2006Gulf County, Florida

NWS Tallahassee, FL issued this tornado warning at Nov 7, 2006, 2:49 AM CST for Gulf County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 7, 2006, 2:49 AM CST (08:49 UTC)
Expired
Nov 7, 2006, 3:08 AM CST
In force
19 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 90 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 070850
TORTAE
FLC045-070930-
/O.NEW.KTAE.TO.W.0032.061107T0849Z-061107T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 AM CST TUE NOV 7 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  GULF COUNTY IN THE PANHANDLE OF FLORIDA
  THIS INCLUDES THE CITY OF PORT ST. JOE

* UNTIL 330 AM CST(430 AM EST)

* AT 345 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO NEAR PORT ST. JOE...MOVING NORTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  WHITE CITY BY 400 AM EST...
  DALKEITH AND 8 MILES NORTHWEST OF HOWARD CREEK BY 415 AM EST...
  HONEYVILLE BY 420 AM EST...
  8 MILES SOUTHEAST OF WEWAHITCHKA BY 425 AM EST...

WATERSPOUTS MAY CAUSE LOCALIZED DAMAGE AS THEY MOVE ONSHORE. IF YOU
ARE IN THE PATH OF THIS WATERSPOUT...PLEASE GO TO A SAFE PLACE
IMMEDIATELY.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2992 8539 2975 8529 2991 8502 3016 8521
      3019 8536

$$

17-GOULD
1 follow-up statement
000 
WWUS52 KTAE 070908
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 AM EST TUE NOV 7 2006

FLC045-070916-
/O.CAN.KTAE.TO.W.0032.000000T0000Z-061107T0930Z/
GULF FL-
306 AM CST TUE NOV 7 2006

...THE TORNADO WARNING FOR GULF COUNTY IS CANCELLED...

THE STORM WHICH WAS PRODUCING THE DEVELOPING WATERSPOUT HAS MOVED 
ONSHORE AND WEAKENED. THIS STORM IS NOT EXPECTED TO RE-INTENSIFY. 

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2992 8539 2975 8529 2991 8502 3016 8521
      3019 8536

$$

17-GOULD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 12:00 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 7, 12:00 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
100 AM EST TUE NOV 7 2006

.SYNOPSIS...THE WARM FRONT ASSOCIATED WITH THE DEVELOPING LOW
PRESSURE SYSTEM TO OUR WEST IS BEGINNING TO MOVE OVER THE W FL
PANHANDLE EARLY THIS MORNING...WITH SOME IMPRESSIVE LEFT MOVING
SUPERCELLS JUST OFFSHORE TO ITS SOUTH. THESE CELLS MAY HAVE TROUBLE
HOLDING TOGETHER AS THEY MOVE ONSHORE...AS IT IS MUCH MORE UNSTABLE
OVER THE GULF THAN THE INTERIOR. ALSO...BEHIND THESE STRONG CELLS IS
A LARGE AREA OF MODERATE TO HEAVY RAIN WHICH EXTENDS N-S FROM ALL OF
AL TO WELL OUT INTO THE GULF. THIS AREA WILL CONTINUE TO SPREAD
EASTWARD AS THE NIGHT GOES ON...POSSIBLY REACHING TALLAHASSEE A FEW
HOURS BEFORE SUNRISE. OVER THE COASTAL WATERS...SCA CONDITIONS
CONTINUE AS THE STRONG WINDS ARE BEGINNING TO VEER TO THE SE WITH
THE WARM FRONT IN THE AREA.

&&

.SHORT TERM...THE GFS HAS PERFORMED QUITE WELL WITH THE EVOLUTION OF
THIS COMPLEX LOW PRESSURE SYSTEM THUS FAR...SO THERE IS NO REASON TO
BELIEVE THAT IT WILL NOT CONTINUE TO DO SO AS IT MOVES EASTWARD
THROUGH THE REGION TODAY. THERE IS LITTLE QUESTION THAT ALL AREAS
SHOULD GET A FAIRLY GOOD DOSE OF RAIN AS THIS FIRST LINE MOVES
THROUGH...WITH THE UNCERTAINTY LYING MORE IN THE COVERAGE AND
INTENSITY OF POTENTIAL THUNDERSTORMS. AT THE MOMENT...STILL BELIEVE
THAT THE GREATEST INSTABILITY WILL REMAIN OFFSHORE...WITH THE
SUPERCELLS WEAKENING QUICKLY AS THEY MOVE INLAND. HOWEVER...ONCE N
FL GETS IN BEHIND THE WARM FRONT...COULD SEE AN ISOLATED STRONG TO
SEVERE STORM OVER THE INTERIOR. ALSO IN QUESTION FOR TODAY IS WHAT
KIND OF SECONDARY LINE OF CONVECTION WILL DEVELOP ALONG THE ACTUAL
COLD FRONT WHICH WILL MOVE THROUGH THIS AFTERNOON. FOR NOW...EXPECT
THE LINE TO BE ON THE WEAK SIDE...BUT IF WE SEE BREAKS IN THE
CLOUDINESS AND SOME SIGNIFICANT INSOLATION BEHIND THIS FIRST BATCH
OF RAIN THIS MORNING...THEN WE COULD SEE STRONGER CONVECTION. ON
WEDNESDAY...THE UPPER LOW IS NOW EXPECTED TO BE FAR ENOUGH TO OUR N
TO KEEP ANY SHOWERS TO THE N OF OUR CWA.

&&

.LONG TERM...FAIR AND MILD WEATHER IS STILL EXPECTED FOR MUCH OF THE
UPCOMING PERIOD AS AN UPPER LEVEL RIDGE DEVELOPS OVER THE SE U.S. ON
THU...BUT THE LATEST GFS NOW IS SUGGESTING THAT THE RIDGE MAY BREAK
DOWN A BIT EARLIER THAN PREVIOUSLY EXPECTED. THIS COULD ALLOW THE
NEXT SHORTWAVE TO BRING A WEAK COLD FRONT THROUGH THE REGION ON SAT
NIGHT OR SUN...BUT ONLY SLIGHT CHANCE POPS WOULD BE EXPECTED AS THE
SYSTEM WILL BE MOISTURE STARVED.

&&

.MARINE...SCA CONDITIONS WILL CONTINUE UNTIL THE COLD FRONT PASSES
THROUGH THE COASTAL WATERS LATER THIS AFTERNOON OR EARLY EVENING.

&&

.AVIATION...BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL PUSH
SLOWLY WEST TO EAST ACROSS THE FORECAST TERMINALS THROUGH MID
MORNING TUESDAY. WITH THE COOLER MORE STABLE AIR OVER LAND...MOST OF
THE THUNDERSTORMS HAVE BEEN CONFINED TO THE OFFSHORE
WATERS...HOWEVER A FEW ISOLATED RUMBLES OF THUNDER CAN NOT BE RULED
OUT AS THE LINE PASSES. GENERALLY LOOKING AT SEVERAL HOURS OF LIGHT
TO MODERATE RAINFALL...FIRST AT THE WESTERN TERMINALS OVERNIGHT AND
THEN EASTERN TERMINALS VERY LATER TONIGHT AND INTO THE MORNING
HOURS. ALTHOUGH VIS WILL GENERALLY BE IN THE MVFR RANGE...EXCEPT
WHEN A HEAVIER SHOWER PASSES OVERHEAD...CEILINGS WILL BE BOUNCING
BACK AND FOURTH FROM IFR TO MVFR. DID ADD A TEMPO IN FOR GUSTY WINDS
AT KPFN AS THIS REPRESENTS THE ARE MOST LIKELY SEE ANY STRONGER
STORMS. MVFR TO VFR CONDITIONS ARE EXPECTED DURING THE AFTERNOON AND
EVENING BEHIND THE MAIN LINE...ALTHOUGH A FEW ADDITIONAL WIDELY
SCATTERED SHOWERS CAN NOT BE RULED OUT UNTIL EARLY TO MID EVENING.
WRAP AROUND MOISTURE ON THE BACK SIDE OF THE SYSTEM MAY TRY TO KEEP
INTERMITTENT MVFR CEILINGS INTO THE NORTHERN TERMINALS OF
KDHN...KABY...AND KVLD TUESDAY NIGHT...BUT WILL LET FUTURE SHIFT
RE-EVALUATE.

&&

.FIRE WEATHER...NO CONCERNS OVER THE NEXT SEVERAL DAYS AS DRY AIR
WILL BE LIMITED BEHIND THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  75  55  71  48 /  80  20  10   0
PANAMA CITY  74  56  71  53 /  70  20   0   0
DOTHAN       69  52  68  47 /  80  20   0   0
ALBANY       70  54  67  48 /  90  20  10   0
VALDOSTA     73  55  69  49 /  80  30  10   0
CROSS CITY   74  56  71  49 /  80  30  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SCA ALL LEGS THROUGH THIS AFTERNOON.
&&

AVIATION/FIRE WX...MROCZKA
PUBLIC/MARINE...GOULD

In the hours before

Special weather statement, Nov 6, 10:45 PM CST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 PM EST MON NOV 6 2006

FLZ007-008-070530-
COASTAL WALTON-INLAND WALTON-
1045 PM CST MON NOV 6 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN
THE EASTERN FLORIDA PANHANDLE...

* UNTIL 1130 PM CST

AT 1040 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VALPARAISO...OR 12 MILES NORTH OF
DESTIN...MOVING EAST AT 25 MPH.

WINDS GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM IN ADDITION
TO SCATTERED LIGHTNING STRIKES.

ALSO...THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

14-MROCZKA
Special weather statement, Nov 7, 2:08 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 AM EST TUE NOV 7 2006

FLZ012-014-070915-
BAY-GULF-
208 AM CST TUE NOV 7 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY AND GULF
COUNTIES IN NORTH FLORIDA ...

* UNTIL 315 AM CST (415 AM EST)

AT 200 AM CST (300 AM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF TYNDALL AFB...OR
17 MILES WEST OF PORT ST. JOE...MOVING NORTHEAST AT 35 MPH. THIS
STORM IS CAPABLE OF WIND GUSTS TO 40 MPH AND TORRENTIAL DOWNPOURS.
IT MAY ALSO BE PRODUCING A WATERSPOUT...BUT IT SHOULD DISSIPATE
BEFORE MOVING ONSHORE.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 11:09 PM CSTSpecial Marine WarningTAE66 min
Nov 7, 12:08 AM CSTSpecial Marine WarningTAE67 min
Nov 7, 1:55 AM CSTSpecial Marine WarningTAE65 min
Nov 7, 6:17 AM CSTSpecial Marine WarningTAE88 min

Nearby

Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.